Alert archive / Connecticut / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 101, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 10, 2009, 9:52 PM EDT for Northeastern Connecticut Planning Region, Connecticut. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2009, 9:52 PM EDT (01:52 UTC)
- Expired
- Aug 10, 2009, 10:25 PM EDT
- In force
- 33 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
The radar
The Boston radar (KBOX), 85 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 1.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2227 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 110152
SVRBOX
CTC013-015-110245-
/O.NEW.KBOX.SV.W.0101.090811T0152Z-090811T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
952 PM EDT MON AUG 10 2009
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN TOLLAND COUNTY IN NORTHERN CONNECTICUT...
SOUTHERN WINDHAM COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITIES OF...WILLIMANTIC...PLAINFIELD...
* UNTIL 1045 PM EDT
* AT 950 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SCOTLAND...OR NEAR
WILLIMANTIC...AND WAS MOVING EAST AT 30 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...HAMPTON...BROOKLYN...
CANTERBURY AND STERLING.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. GET INDOORS OR INSIDE
A VEHICLE NOW LIGHTNING IS ONE OF NATURES TOP KILLERS. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4165 7215 4166 7217 4171 7224 4170 7227
4167 7226 4170 7227 4183 7224 4179 7181
4164 7185 4163 7197
TIME...MOT...LOC 0152Z 280DEG 24KT 4173 7210
$$
FRANK4 follow-up statements
000
WWUS51 KBOX 110206
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1006 PM EDT MON AUG 10 2009
CTC013-110215-
/O.CAN.KBOX.SV.W.0101.000000T0000Z-090811T0245Z/
TOLLAND CT-
1006 PM EDT MON AUG 10 2009
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TOLLAND COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS EXITED THE REGION. THEREFORE...THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 4165 7215 4166 7217 4172 7225 4173 7225
4173 7220 4176 7218 4176 7216 4182 7216
4179 7181 4164 7186 4163 7197
TIME...MOT...LOC 0205Z 280DEG 24KT 4171 7199
$$
CTC015-110245-
/O.CON.KBOX.SV.W.0101.000000T0000Z-090811T0245Z/
WINDHAM CT-
1006 PM EDT MON AUG 10 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR SOUTHERN WINDHAM COUNTY...
AT 1002 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CANTERBURY...OR NEAR
PLAINFIELD...MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BROOKLYN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4165 7215 4166 7217 4172 7225 4173 7225
4173 7220 4176 7218 4176 7216 4182 7216
4179 7181 4164 7186 4163 7197
TIME...MOT...LOC 0205Z 280DEG 24KT 4171 7199
$$
FRANK000
WWUS51 KBOX 110209
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1009 PM EDT MON AUG 10 2009
CTC015-110245-
/O.CON.KBOX.SV.W.0101.000000T0000Z-090811T0245Z/
WINDHAM CT-
1009 PM EDT MON AUG 10 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR SOUTHERN WINDHAM COUNTY...
AT 1008 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CANTERBURY...OR NEAR
PLAINFIELD...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4164 7197 4166 7215 4166 7213 4167 7212
4170 7215 4173 7214 4176 7213 4181 7212
4180 7191 4179 7181 4170 7184 4165 7186
TIME...MOT...LOC 0209Z 280DEG 24KT 4171 7196
$$
FRANK000
WWUS51 KBOX 110215
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1015 PM EDT MON AUG 10 2009
CTC015-110245-
/O.CON.KBOX.SV.W.0101.000000T0000Z-090811T0245Z/
WINDHAM CT-
1015 PM EDT MON AUG 10 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR SOUTH CENTRAL WINDHAM COUNTY...
AT 1011 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CANTERBURY...OR NEAR
PLAINFIELD...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4164 7197 4165 7210 4166 7209 4168 7207
4170 7207 4173 7207 4175 7205 4174 7192
4173 7183 4170 7184 4165 7186
TIME...MOT...LOC 0215Z 280DEG 24KT 4170 7191
$$
FRANK000
WWUS51 KBOX 110225
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1025 PM EDT MON AUG 10 2009
CTC015-110234-
/O.CAN.KBOX.SV.W.0101.000000T0000Z-090811T0245Z/
WINDHAM CT-
1025 PM EDT MON AUG 10 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WINDHAM COUNTY
IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LOCALLY HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING REMAIN
POSSIBLE WITH THIS STORM.
LAT...LON 4164 7197 4165 7210 4166 7209 4168 7207
4170 7207 4173 7207 4175 7205 4174 7192
4173 7183 4170 7184 4165 7186
TIME...MOT...LOC 0224Z 280DEG 24KT 4169 7183
$$
FRANKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 6:48 PM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Aug 10, 6:48 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 648 PM EDT MON AUG 10 2009 .SYNOPSIS... A WEAK COLD FRONT WILL MOVE INTO SOUTHERN NEW ENGLAND LATE TONIGHT AND STALL ACROSS THE REGION ON TUESDAY. THE FRONT WILL MOVE SOUTH OF THE COAST TUESDAY NIGHT WITH A WEAK LOW PRES PASSING TO THE SOUTH WEDNESDAY. SEASONABLY WARM AND DRY CONDITIONS THURSDAY AS HIGH PRES BUILDS INTO THE REGION...THEN WARMER AND MORE HUMID CONDITIONS EXPECTED FRIDAY THROUGH THE WEEKEND. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... 6 PM MESOANALYSIS SHOWS MLCAPES 1500-2000 J/KG ACROSS WESTERN PORTIONS OF SNE WITH MAIN INSTABILITY AXIS GREATER THAN 2500 J/KG ACROSS SE NEW YORK. THERE IS STILL SUFFICIENT CIN ACROSS EASTERN SNE WHICH IS ACTING AS A CAP BUT IT HAS ERODED ACROSS FAR W ZONES. CONVECTION IS WELL UNDERWAY FROM LAKES ERIE AND ONTARIO EASTWARD ACROSS MUCH OF NEW YORK STATE. THIS ACTIVITY IS MOVING EASTWARD TOWARDS THE HUDSON VALLEY AS OF 645 PM. WHILE IT REMAINS UNCLEAR WHETHER IT WILL ALL FORM INTO AN MCS...THE GFS IS PICKING UP ON THE CONVECTION AND ITS INSTABILITY SIGNALS INCREASE ACROSS SNE LATER THIS EVENING SO WE WILL HAVE CHC TSTMS WITH GUSTY WIND AND HEAVY RAINFALL. PWATS GREATER THAN 2 INCHES. IT WILL BE A WARM AND HUMID NIGHT WITH PATCHY FOG DEVELOPING... ESPECIALLY CAPE/ISLANDS. MINS MID 60S TO LOWER 70S. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... SPC STILL HAS AREA OUTLOOKED IN SLIGHT RISK. WEAK COLD FRONT IS EXPECTED TO STALL SOMEWHERE ACROSS EASTERN NEW ENG ON TUE AND SHOULD ACT AS A FOCUS FOR CONVECTION. WILL HAVE CHC TSTMS EVERYWHERE ON TUE BUT GREATEST COVERAGE MAY END UP NEAR THE COASTAL PLAIN WHERE BEST MOISTURE COMBINED WITH LOW LEVEL CONVERGENCE FROM BOUNDARY. SREF ALSO HAS HIGHEST POPS FOR CAPE > 1000 J/KG FOCUSED IN THE COASTAL PLAIN. MLCAPES FORECAST TO BE 1000-1500 J/KG AND THIS COMBINED WITH 0-6KM SHEAR 35-40 KT SUGGESTS ORGANIZED SEVERE POSSIBLE. HEAVY RAIN ALSO A THREAT GIVEN HIGH PWATS AND WILL USE ENHANCED WORDING. 850 MB TEMPS STILL QUITE WARM TUE AND MAV TEMPS LOOK A BIT TOO COOL SO USED A 2:1 MET/MAV BLEND TO GIVE MORE WEIGHT TO WARMER MET TEMPS. MAX TEMPS MAY MAKE A RUN AT 90 HFD-PVD-TAN CORRIDOR IF THERE IS ENOUGH SUNSHINE AND THIS IS NOT CERTAIN. CURRENTLY HAVE UPPER 80S HERE. COOLER BOS DUE TO DEVELOPING SEA BREEZE. FRONT SLIPS SOUTH OF THE COAST TUE NIGHT AND ANY LEFTOVER EVENING SHOWERS/TSTMS SHOULD END FOLLOWED BY DRY CONDITIONS. AREAS OF LOW CLOUDS AND PATCHY FOG MAY DEVELOP OVERNIGHT TUE NIGHT. MAV TEMPS ACCEPTED. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... FAIRLY QUIET IN THE EXTENDED WITH UPPER LEVEL RIDGING AND HIGH PRESSURE BUILDING INTO THE AREA THROUGH THE WEEKEND. WEDNESDAY...THE WARM...MOIST AIRMASS THAT IS IN PLACE OVER THE REGION THROUGH TUESDAY WILL PROVIDE PLENTY OF INSTABILITY THROUGH THE AFTERNOON. COMBINED WITH THE LIFT PROVIDED BY A SHORTWAVE MOVING ACROSS SOUTHERN NEW ENGLAND...THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING HOURS. THIS WILL BE INHIBITED SOMEWHAT BY HIGH PRESSURE BUILDING IN AT THE SURFACE. FOR POPS...WILL STICK WITH THE GENERAL IDEA OF THE PREVIOUS SHIFT BUT EXPAND THE SLIGHT CHANCE POPS FURTHER SOUTHWARD TO ACCOUNT FOR UNCERTAINTY. 850MB TEMPS COME DOWN A FEW DEGREES TO 14 TO 15C...WHICH WILL ALLOW SURFACE TEMPERATURES DROP BACK CLOSER TO NORMAL. THURSDAY THROUGH SATURDAY...MODELS ARE IN PRETTY GOOD AGREEMENT WITH UPPER LEVEL RIDGING AND HIGH PRESSURE BUILDING INTO THE AREA. SHOULD BE A QUIET FEW DAYS WITH TEMPERATURES RIGHT AROUND NORMAL WITH MUCH DRIER AIR IN PLACE. SHOULD SEE A GRADUAL WARMING TREND TOWARDS THE WEEKEND. AN ISOLATED AFTERNOON SHOWER OR THUNDERSTORM CANNOT BE RULED OUT. SUNDAY AND MONDAY...A BIT MORE DISCREPANCY IN THE MODELS WITH THE ECMWF CONTINUING THE PATTERN FROM THE END OF THE WEEK AND THE GFS DEVELOPING AN UPPER LEVEL TROUGH THAT MOVES THROUGH SOUTHERN NEW ENGLAND. THE GFS SOLUTION LEADS TO A BETTER CHANCE OF PRECIPITATION FOR THOSE TWO DAYS. AM LEANING MORE TOWARDS THE DRIER ECMWF SOLUTION...HOWEVER...CANNOT RULE THE GFS SOLUTION OUT COMPLETELY. WILL GO WITH SLIGHT CHANCE POPS DURING THIS TIME PERIOD. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... THIS AFTERNOON...VFR EXCEPT WDLY SCT MVFR/IFR WITH G40KT POSSIBLE FROM ANY TSTMS. ONLY HAVE CB IN TAFS AS NO DEVELOPMENT YET. TONIGHT...VFR MAY LOWER TO A PERIOD OF MVFR IF SHOWERS/TSTMS FROM POSSIBLE MCS MOVE THROUGH. CONFIDENCE LOW. OTHERWISE...IFR STRATUS/FOG DEVELOPING LATE ACROSS CAPE/ISLANDS WITH MVFR CONDITIONS POSSIBLE ELSEWHERE. TUE...MORNING MVFR/IFR IN ST/FOG...THEN IMPROVING TO VFR. BUT BRIEF MVFR/IFR CONDS POSSIBLE SCT TSTMS. HIGHEST PROBABILITY OF CONVECTION MAY BE ACROSS EASTERN NEW ENG. AFTERNOON SEA BREEZE POSSIBLE AT BOS. OUTLOOK /WEDNESDAY THROUGH SATURDAY/... MAINLY VFR WITH ISOLD SHRA/TSRA POSSIBLE EACH AFTERNOON/EVENING. && .MARINE... NO HEADLINES THROUGH TUE NIGHT WITH WINDS AND SEAS BELOW SCA THRESHOLDS. VSBY RESTRICTIONS IN FOG AND ANY TSTMS WILL BE MAIN HAZARDS. OUTLOOK /WEDNESDAY THROUGH SATURDAY/... SEAS 1 TO 3 FEET THROUGH THE FORECAST PERIOD WITH NORTHEAST WINDS 10 TO 15 KTS SHIFTING TO THE SOUTH THURSDAY AFTERNOON. ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE EACH AFTERNOON. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...KJC/RLG NEAR TERM...KJC/RLG SHORT TERM...KJC LONG TERM...RLG AVIATION...KJC/RLG MARINE...KJC/RLG
Hazardous weather outlook, Aug 10, 4:19 PM EDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 419 PM EDT MON AUG 10 2009 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-112030- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 419 PM EDT MON AUG 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A LOW PROBABILITY OF AN ISOLATED THUNDERSTORM WITH HEAVY RAIN AND GUSTY WIND THROUGH EARLY EVENING IN THE DISTANT INTERIOR. THEN A CLUSTER OF THUNDERSTORMS DEVELOPING NEAR THE GREAT LAKES MAY MOVE INTO THE REGION FROM THE WEST LATER TONIGHT. IF THESE STORMS HOLD TOGETHER THEY WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND AND HEAVY RAINFALL WITH ASSOCIATED STREET FLOODING/POSSIBLE BRIEF POOR DRAINAGE ROAD CLOSURES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY WITH THE POTENTIAL FOR SOME STORMS TO PRODUCE DAMAGING WIND AND HEAVY RAINFALL. LATEST FORECAST INFORMATION SUGGEST THE GREATEST RISK WILL BE ALONG AND SOUTH OF THE MASS PIKE. ISOLATED THUNDERSTORMS POSSIBLE WEDNESDAY AFTERNOON AND AGAIN EACH AFTERNOON FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND TUESDAY. ANZ230>237-250-251-254>256-112030- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 419 PM EDT MON AUG 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 10, 8:38 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 838 PM EDT MON AUG 10 2009 CTZ003-004-110145- TOLLAND CT-WINDHAM CT- 838 PM EDT MON AUG 10 2009 AT 835 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH 4 MILES NORTHEAST OF TOLLAND...OR ABOUT 7 MILES NORTHWEST OF MANSFIELD...MOVING EAST AT 40 MPH. * SOME LOCATIONS AFFECTED INCLUDE...WILLINGTON...STAFFORD...STORRS... MANSFIELD...UNION...CHAPLIN...ASHFORD...EASTFORD...HAMPTON... WOODSTOCK...POMFRET...BROOKLYN...PUTNAM...DANIELSON...KILLINGLY AND THOMPSON. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. FRANK
Local storm report, Aug 10, 9:11 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
911 PM EDT MON AUG 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND DMG ROCKVILLE 41.87N 72.47W
08/10/2009 TOLLAND CT AMATEUR RADIO
LARGE BRANCHES DOWN ON WIRES IN CRYSTAL LAKE SECTION OF
ROCKVILLE.
&&
HFRANKSpecial weather statement, Aug 10, 9:46 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 946 PM EDT MON AUG 10 2009 CTZ003-004-110230- TOLLAND CT-WINDHAM CT- 946 PM EDT MON AUG 10 2009 AT 943 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH OVER WINDHAM...OR ABOUT 3 MILES EAST OF WILLIMANTIC...MOVING EAST AT 25 MPH. * SOME LOCATIONS AFFECTED INCLUDE...SCOTLAND...CANTERBURY... PLAINFIELD AND STERLING. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. FRANK
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:46 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 59 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.